| Model Number |
GS9095SD |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
12/09/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, an.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
It was reported that a patient who underwent an unknown procedure using a straight distal cerebase da guide sheath, 90, 95cm (gs9095sd/lot unknown) experienced a vascular dissection occurring at an unknown vessel location by action of the cerebase da distal tip.There was no report of a surgical delay or any patient consequence.Procedural images were returned for analysis and will be forward for review by the sr.Medical affairs director, neurointerventionalist.No additional information was available at the time of complaint initiation.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h6 and h10.Section b5: the medical imaging received was reviewed by cerenovus sr.Medical affairs director and the assessment reads as follows: ¿there is a clear description of procedural events.The physician provides the most likely explanation for coil detachment and despiralization, i.E.Multiple attempts placing it and entanglement with coils and stent.The event described is known to occur under these circumstances.From the description of the event, it is apparent the physician took appropriate steps to mitigate the risks.The single image provided shows a coiled pcom aneurysm in lateral projection with a clear detachment of the coil inside the microcatheter and the pusher wire positioned more proximally¿.Complaint conclusion: it was reported that a patient who underwent an unknown procedure using a straight distal cerebase da guide sheath, 90, 95cm (gs9095sd/lot unknown) experienced a vascular dissection occurring at an unknown vessel location by the action of the cerebase da distal tip.There was no report of a surgical delay or any patient consequence.Procedural images were returned for analysis and will be forwarded for review by sr.Medical affairs director, neurointerventionalist, dr.(b)(6).No additional information was available at the time of complaint initiation.Additional information was received indicating that that dissection occurred at the distal cavernous.In the opinion of the physician, the cerebase caused the event.It is unknown what was being done procedurally when the event occurred.There were no device performance issues related to the event (i.E.Resistance/friction, excessive device movement/instability, positioning difficulty).There are no reported factors that may have contributed to the event (i.E.Vessel characteristics).It is not known how the event was treated.The patient is currently fine.The attached medical imaging was reviewed by cerenovus sr.Medical affairs director, dr.(b)(6) (neurointerventionalist), on (b)(6) 2023.The assessment reads as follows: ¿there is a clear description of procedural events.The physician provides the most likely explanation for coil detachment and despiralization, i.E.Multiple attempts placing it and entanglement with coils and stent.The event described is known to occur under these circumstances.From the description of the event, it is apparent the physician took appropriate steps to mitigate the risks.The single image provided shows a coiled pcom aneurysm in lateral projection with a clear detachment of the coil inside the microcatheter and the pusher wire positioned more proximally¿.The device was discarded, therefor, no further investigation can be performed.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.Mechanical thrombectomy can sometimes be associated with several procedural complications, including vessel injury, distal embolism, puncture site problems, and postprocedural intracranial hemorrhage.According to the referenced literature, vessel dissection is a known procedural complication associated with endovascular treatment and is referenced in the cerebase da guide sheath ifu as such.Unlike vessel perforation, vessel dissection is not always apparent on subsequent angiography and can occur at any procedural site without the obvious protrusion of a device from a vascular structure.Clinical and procedural factors including vessel characteristics, tortuosity, device selection, and mechanical manipulation of devices within the artery are all factors that may contribute to dissection.Even though the device reportedly performed as intended, the relationship of the cerebase device to the reported event cannot be excluded and, the event will be conservatively reported to the fda with the classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 30-dec-2022 indicating that the dissection occurred at the distal cavernous.In the opinion of the physician, the cerebase caused the event.It is unknown what was being done procedurally when the event occurred.There were no device performance issues related to the event (i.E.Resistance/friction, excessive device movement/instability, positioning difficulty).There are no reported factors that may have contributed to the event (i.E.Vessel characteristics).It is not known how the event was treated.The patient is currently fine.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.